Immunotherapy with Cytotoxic T-lymphocyte antigen-4 (CTLA-4) and programmed death receptor-1 (PD-1) inhibitors (or its ligand) have become a mainstay of treatment for many cancers, including melanoma, lung cancer, and renal cell carcinoma. These checkpoint inhibitors are associated with a wide range of immune-related adverse effects.
From an endocrine perspective, the pituitary gland, thyroid gland, and adrenal gland are are typically affected by the checkpoint inhibitors. The mechanism of this is not well understood.
My question is regarding the management of immune-related endocrinopathies secondary to immunotherapy. When this is suspected, treatment usually involves administration of glucocorticoids, as well as management of the specific endocrinopathy. For example, if a patient has primary hypothyroidism secondary to immune-related thyroiditis from a PD-1 inhibitor, they will be commenced on levothyroxine as well as glucocorticoids (depending on the severity).
How often should these patients be monitored? Are they likely to respond to glucocorticoids or will they need lifelong hormone replacement therapy?
I understand this is a topic that is not currently well understood, but would appreciate your advice from your knowledge and experience! Thank you in advance!
Easy one-click social registrationIs this safe?
We only receive the minimum information necessary to verify your account. We never get access to your friends/contacts or your profile, and we never post on your behalf. Your social account is used for logging in only.ORRegister via email
Send me updates on this Contest
In order to ensure a fair voting process and to make sure that no one votes more than once, we ask that you register either with a social networking account (easiest, only requires one click) or by registering with your email address (this will require you to click on a verification email that we will send you).
You only need to register once.